Higher rate of skin rash in a phase II trial with weekly nanoparticle albumin-bound paclitaxel and cisplatin combination in Chinese breast cancer patients
1 Department of Breast Surgery, Fudan University Shanghai Cancer Center, Fudan University, Shanghai, 200032, China
2 Department of Medical Oncology, Fudan University Shanghai Cancer Center, Fudan University, Shanghai, 200032, China
3 Department of Oncology, Shanghai Medical College, Fudan University, Shanghai, 200032, China
BMC Cancer 2013, 13:232 doi:10.1186/1471-2407-13-232Published: 9 May 2013
The aim of this sub-study is to explore the incidence of skin rash among advanced breast cancer(ABC) patients in a phase II trial treated with weekly nab-paclitaxel and cisplatin combination.
Nab-paclitaxel(125 mg/m2) was administered on days 1, 8, 15, followed by cisplatin(75 mg/m2) on day 1 every 28 day cycle until disease progression, intolerable toxicities or the maximum of 6 cycles. Patients who received at least one injection of the study drug were included in this analysis of the incidence of skin rash among Chinese patients. Toxicity was graded using the CTCAE4.0 criteria. Statistical analysis was carried out by using SPSS 16.0 (SPSS Inc, Chicago, IL).
Seventy three patients were enrolled and eligible for analysis. A total of 384 cycles were administered at the time of this analysis. Rash was presented in 27 patients (37.0%). The most common sites involved were face (14/27), neck (14/27), limbs (18/27) and frictional parts of the trunk (10/27). Macular and papular rash with pruritus commonly occurred 2 (95% CI: 1–7) days after the first day of chemotherapy. Only one patient developed Grade 3 skin toxicity with generalized erythroderma and disfigurement of the face requiring dose reduction. The rash gradually regressed 2 (95% CI: 1–10) days after antihistamines used, but pigmentation remained in 13/27 cases. The incidence rate of skin rash was significantly higher than what has been described for western patients (approximate 4%, P < 0.0001).
A higher rate of maculo-papular rash occurred in Chinese breast cancer patients treated with weekly nab-paclitaxel compared to western patients. The albumin component of nab-paclitaxel might be the cause of the skin disorder.